Texas, 2026

Tornado and Hail in Texas, March 10, 2026

March 10, 2026 · NWS EWX · 14 events in 9 counties and zones

An upper-level trough moved across northern Mexico and into West Texas, generating thunderstorms along and ahead of a dryline within a region of steep lapse rates and high instability. Isolated thunderstorms began forming east of the dryline around 1500CDT, including a long-tracked supercell which produced a brief tornado, strong winds, and a swath of large to very large hail from the Del Rio…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

An upper-level trough moved across northern Mexico and into West Texas, generating thunderstorms along and ahead of a dryline within a region of steep lapse rates and high instability. Isolated thunderstorms began forming east of the dryline around 1500CDT, including a long-tracked supercell which produced a brief tornado, strong winds, and a swath of large to very large hail from the Del Rio area to the Hill Country. A line of thunderstorms formed along the dryline over Val Verde County after 1900CDT which tracked across the southern Edwards Plateau and Hill Country through the evening, producing some strong winds before weakening near the I-35 corridor.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Mar 10, 2:24 PM CST, 1 hour 29 minutes earlier. Its key messages:

  • There is a level 3 of 5 risk for severe thunderstorms over the southern Edwards Plateau into western Hill Country late this afternoon into tonight; all severe hazards are possible.
  • The severe weather risk decreases to level 1 to 2 farther east towards the I-35 corridor tonight; main severe hazards will be large hail and damaging winds.
  • There is a level 1 to 2 risk for locally heavy rainfall and isolated flash flooding across the southern Edwards Plateau, Hill Country and into the northern I-35 corridor through Wednesday morning.
  • Dry weather pattern Thursday through the rest of the period; Slightly cooler Thursday behind Pacific front then warmer through the weekend.
Area forecast discussion, Mar 10, 2:24 PM CST, 1 hour 29 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Austin/San Antonio TX
324 PM CDT Tue Mar 10 2026

...New UPDATE...

.KEY MESSAGES...

- There is a level 3 of 5 risk for severe thunderstorms over the
southern Edwards Plateau into western Hill Country late this
afternoon into tonight; all severe hazards are possible.

- The severe weather risk decreases to level 1 to 2 farther east
towards the I-35 corridor tonight; main severe hazards will be large
hail and damaging winds.

- There is a level 1 to 2 risk for locally heavy rainfall and
isolated flash flooding across the southern Edwards Plateau, Hill
Country and into the northern I-35 corridor through Wednesday
morning.

- Dry weather pattern Thursday through the rest of the period;
Slightly cooler Thursday behind Pacific front then warmer through
the weekend.

.SHORT TERM...
(Tonight through Wednesday night)
Issued at 120 PM CDT Tue Mar 10 2026

The upper low will be moving over western Texas late this afternoon
and moving across the region overnight into Wednesday. Deep moisture
ahead of the dryline west of our area will keep rain chances across
most of South Central Texas today excluding the coastal plains.
Thunderstorms may develop over the northern I-35 corridor early this
afternoon, but capping would keep any activity isolated with most
models keeping the cap in place. That said, severe weather would be
possible with any isolated thunderstorm during this time with all
hazards possible.

The bulk of activity is still expected to begin over West Texas into
Val Verde County towards late afternoon and continue into the
overnight hours. To note, this is a bit sooner than previous
forecasts for initial development in the west. All modes of severe
weather are in play later this afternoon and evening with an
environment favorable for very large hail greater than 2 inches,
damaging winds up to 75 mph and even some tornadoes. Storms will
initially be supercellular, then form into a line along the Pacific
cold front moving west to east across the CWA. Low level parameters
remain favorable for tornado risk through late tonight especially if
any cells remain discrete ahead of the main line. Even when storms
form into a line and strong wind potential increases, brief
tornadoes cannot be ruled out mainly over the southern Edwards
Plateau and Hill Country. As storms continue to move east late
tonight, weakening instability may diminish severe thunderstorm
intensity as they approach the I-35 corridor sometime near or after
midnight.

Backtracking slightly to talk about heavy rain, the level 2 to 4
risk for excessive rainfall remains over the southern Edwards
Plateau but has been expanded further east into all of the Hill
Country and portions of the northern I-35 corridor. Heavy downpours
will accompany any storms today into tonight. Guidance has been
consistent with heavy rain over the southern Edwards Plateau tonight
with HREF guidance indicating local amounts from 2 to 4 inches which
may lead to flash flooding over this area. We will have to monitor
how storms trend tonight, but overall as storm intensity decreases
late tonight and early Wednesday morning the heavy rain threat will
also decrease. Rain amounts will vary across the area with perhaps
some locations in the Rio Grande Plains missing out entirely on rain.

The upper low deepens slightly as it moves over South Central Texas
Wednesday morning and is slightly slower to exit the area. Rain
chances linger over the I-35 corridor and coastal plains tomorrow
morning, with wrap around showers and thunderstorms over portions of
the northern I-35 corridor and coastal plains into the afternoon. A
few storms could become strong to marginally severe tomorrow with
large hail and damaging wind gusts the main hazards. Dry conditions
are expected by Wednesday evening bringing the end of rain chances
to our area for the rest of the short and long term forecast.

&&

.UPDATE...
Issued at 318 PM CDT Tue Mar 10 2026

We have issued a Tornado Watch in collaboration with SPC for Val
Verde County and portions of the southern Edwards Plateau through
10 PM CDT. All hazards possible including large to very large
hail, isolated tornadoes and damaging wind gusts of 60 mph and up
to 80 mph.

&&

.SHORT TERM...
(Tonight through Wednesday night)
Issued at 120 PM CDT Tue Mar 10 2026

The upper low will be moving over western Texas late this afternoon
and moving across the region overnight into Wednesday. Deep moisture
ahead of the dryline west of our area will keep rain chances across
most of South Central Texas today excluding the coastal plains.
Thunderstorms may develop over the northern I-35 corridor early this
afternoon, but capping would keep any activity isolated with most
models keeping the cap in place. That said, severe weather would be
possible with any isolated thunderstorm during this time with all
hazards possible.

The bulk of activity is still expected to begin over West Texas into
Val Verde County towards late afternoon and continue into the
overnight hours. To note, this is a bit sooner than previous
forecasts for initial development in the west. All modes of severe
weather are in play later this afternoon and evening with an
environment favorable for very large hail greater than 2 inches,
damaging winds up to 75 mph and even some tornadoes. Storms will
initially be supercellular, then form into a line along the Pacific
cold front moving west to east across the CWA. Low level parameters
remain favorable for tornado risk through late tonight especially if
any cells remain discrete ahead of the main line. Even when storms
form into a line and strong wind potential increases, brief
tornadoes cannot be ruled out mainly over the southern Edwards
Plateau and Hill Country. As storms continue to move east late
tonight, weakening instability may diminish severe thunderstorm
intensity as they approach the I-35 corridor sometime near or after
midnight.

Backtracking slightly to talk about heavy rain, the level 2 to 4
risk for excessive rainfall remains over the southern Edwards
Plateau but has been expanded further east into all of the Hill
Country and portions of the northern I-35 corridor. Heavy downpours
will accompany any storms today into tonight. Guidance has been
consistent with heavy rain over the southern Edwards Plateau tonight
with HREF guidance indicating local amounts from 2 to 4 inches which
may lead to flash flooding over this area. We will have to monitor
how storms trend tonight, but overall as storm intensity decreases
late tonight and early Wednesday morning the heavy rain threat will
also decrease. Rain amounts will vary across the area with perhaps
some locations in the Rio Grande Plains missing out entirely on rain.

The upper low deepens slightly as it moves over South Central Texas
Wednesday morning and is slightly slower to exit the area. Rain
chances linger over the I-35 corridor and coastal plains tomorrow
morning, with wrap around showers and thunderstorms over portions of
the northern I-35 corridor and coastal plains into the afternoon. A
few storms could become strong to marginally severe tomorrow with
large hail and damaging wind gusts the main hazards. Dry conditions
are expected by Wednesday evening bringing the end of rain chances
to our area for the rest of the short and long term forecast.

&&

.LONG TERM...
(Thursday through next Tuesday)
Issued at 120 PM CDT Tue Mar 10 2026

Dry weather is expected for the long term period. Cooler weather is
expected Thursday with another day by day warming trend through the
weekend. The warmest day of the week is forecast Sunday but will
need to watch the timing of the next cold front which is expected to
move across the area Sunday night. A big cool down is expected for
the start of next week bringing temperatures closer to seasonable
levels for mid-March.

&&

.AVIATION...
(18Z TAFS)
Issued at 120 PM CDT Tue Mar 10 2026

Low clouds continue to lift and scatter, with VFR expected to return
along the I-35 corridor by 19Z. Will continue to monitor convective
trends this afternoon for some TSRA along I-35 near KAUS. Current
data tends to favor areas west/north of Austin for TSRA, so we will
not mention any convection in the forecast through this afternoon.
Convective trends will increase this evening and into the overnight
hours, with DRT likely seeing the first round of TSRA late this
afternoon and evening. The I-35 sites can expect a later arrival and
only minor changes have been made to the timing of PROB30 groups.
We did opt to increase to a TEMPO group for KAUS in the 10-14Z
period. Once the line of convection clears to the east, KDRT, KSAT
and KSSF should remain free of precipitation. Will add VCSH to
KAUS after 21Z as an upper low in the vicinity along with daytime
heating could allow for some more convection Wednesday afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              64  82  48  69 /  80  40  10   0
Austin Bergstrom Intl Airport  63  82  46  68 /  70  50  10   0
New Braunfels Muni Airport     62  83  48  69 /  70  50  10   0
Burnet Muni Airport            60  79  45  67 /  90  30  10   0
Del Rio Intl Airport           59  87  52  74 /  80   0   0   0
Georgetown Muni Airport        62  79  45  67 /  80  40  10   0
Hondo Muni Airport             60  83  46  72 /  90  20   0   0
San Marcos Muni Airport        62  83  47  70 /  70  50  10   0
La Grange - Fayette Regional   68  81  49  68 /  50  70  20   0
San Antonio Intl Airport       64  83  50  70 /  80  30   0   0
Stinson Muni Airport           65  84  51  71 /  70  30   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...17
LONG TERM....17
AVIATION...Platt

In the hours before

Special weather statement, Mar 10, 3:16 PM CST, 37 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
416 PM CDT Tue Mar 10 2026

TXZ183-102200-
Val Verde TX-
416 PM CDT Tue Mar 10 2026

...A strong thunderstorm will impact portions of southeastern Val
Verde County through 500 PM CDT...

At 416 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Cienegas Terrace, or 12 miles west of Del Rio,
moving northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Del Rio, Lake View, Amistad Village, Black Brush Point, Diablo East,
Cienegas Terrace, Governors Landing, Long Point, Devils Shores,
Pafford Crossing, 277 South Boat Ramp, 277 North Campground, San
Pedro Canyon, Rough Canyon Recreation Area, Spur 406 Campground, Rock
Quarry Campground, Salem Point, Lake Ridge Ranch, and Devils River
State Nat Area Big Satan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 1000 PM CDT for south central
Texas.

&&

LAT...LON 2971 10107 2956 10071 2932 10091 2933 10094
      2935 10095 2935 10097 2937 10101 2939 10102
      2944 10106 2946 10106 2947 10109 2947 10111
      2948 10114
TIME...MOT...LOC 2116Z 203DEG 18KT 2931 10108

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

62

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

10 hail, 3 thunderstorm wind, 1 tornado. Local standard time, as filed.

Thunderstorm Wind, Val Verde

When
March 10, 3:53 PM CST
Where
Val Verde County, 0.92 mi NW of (Drt)del Rio Intl Ar
Measured
64 kt (74 mph) measured gust
Reported by
ASOS
Coordinates
29.380, -100.930

A thunderstorm produced wind gusts measured at 64 kts by the ASOS at Del Rio International Airport.

Hail, Val Verde

When
March 10, 4:23 PM CST
Where
Val Verde County, 4.55 mi NW of (Dlf)laughlin Afb de
Measured
1.75 in hail
Reported by
Public
Coordinates
29.410, -100.840

A thunderstorm produced up to golf ball sized hail in Del Rio.

Tornado, Kinney

When
March 10, 4:40 PM CST
Where
Kinney County, 2.4 mi NNE of Standart
Rating
EFU
Path length
0.01 mi
Path width
10 yd
Reported by
Storm Chaser
Coordinates
29.360, -100.600

A brief tornado occurred over open country north of US-90 as observed and photographed by storm spotters along US-90. The tornado appears to have remained over open country with no damage reported. With no apparent damage, we could not determine a path length or width.

Hail, Kinney

When
March 10, 5:00 PM CST
Where
Kinney County, 20.12 mi N of Brackettville
Measured
1 in hail
Reported by
Park/Forest Service
Coordinates
29.610, -100.450

Texas Parks and Wildlife reported quarter sized hail at Kickapoo Cavern State Park.

Hail, Edwards

When
March 10, 5:36 PM CST
Where
Edwards County, 3.08 mi WSW of Camp Wood
Measured
1 in hail
Reported by
CoCoRaHS
Coordinates
29.660, -100.070

A COOP observer estimated up to quarter sized hail from a thunderstorm in southeastern Edwards County.

Thunderstorm Wind, Uvalde

When
March 10, 5:45 PM CST
Where
Uvalde County, 4.19 mi N of Montell
Measured
57 kt (66 mph) measured gust
Reported by
Mesonet
Coordinates
29.590, -100.010

A thunderstorm produced wind gusts measured at 57 kts by mesonet station EA002 near Montell.

Hail, Real

When
March 10, 5:45 PM CST
Where
Real County, 12.45 mi S of Vance
Measured
4.5 in hail
Reported by
Trained Spotter
Coordinates
29.640, -100.010

A thunderstorm produced hail up to grapefruit size south of Camp Wood.

Hail, Real

When
March 10, 6:21 PM CST
Where
Real County, 1.51 mi SSW of Leakey
Measured
4.5 in hail
Reported by
Trained Spotter
Coordinates
29.710, -99.760

A thunderstorm produced up to grapefruit sized hail near Leakey.

Hail, Bandera

When
March 10, 6:40 PM CST
Where
Bandera County, 6.04 mi E of Vanderpool
Measured
2.75 in hail
Reported by
Public
Coordinates
29.760, -99.460

A thunderstorm produced up to baseball ball sized hail in western Bandera County.

Hail, Kerr

When
March 10, 7:00 PM CST
Where
Kerr County, 0.91 mi NW of Camp Verde
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
29.890, -99.110

Broadcast media reported hail up to golf ball size near Camp Verde.

Hail, Val Verde

When
March 10, 7:05 PM CST
Where
Val Verde County, 2.16 mi SSE of Del Rio
Measured
1 in hail
Reported by
Public
Coordinates
29.340, -100.890

A thunderstorm produced up to quarter sized hail in Del Rio.

Hail, Kendall

When
March 10, 7:30 PM CST
Where
Kendall County, 1.2 mi E of Comfort
Measured
2 in hail
Reported by
Public
Coordinates
29.970, -98.900

A thunderstorm produced up to lime sized hail in Comfort.

Hail, Val Verde

When
March 10, 9:46 PM CST
Where
Val Verde County, 3.01 mi W of (Dlf)laughlin Afb de
Measured
1.25 in hail
Reported by
Public
Coordinates
29.370, -100.830

A thunderstorm produced hail up to near 1.25 inches in diameter in the Val Verde Park area.

Thunderstorm Wind, Llano

When
March 10, 10:15 PM CST
Where
Llano County, 0.59 mi E of Llano Muni Arpt
Measured
56 kt (64 mph) measured gust
Reported by
AWOS
Coordinates
30.780, -98.660

A thunderstorm produced wind gusts measured at 56 kts by the AWOS at Llano Municipal airport.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2026Every state in 2026This day in weather historyThe tornado archive for Texas, 2026Warnings in Texas, March 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1319771, 1319772, 1319774, 1319775, 1319776, 1319777, 1319778, 1319779, 1319780, 1319781, 1319782, 1319783, 1319784, 1319785.